alexa Acute and chronic effects of aspirin toxicity and their treatment.
General Science

General Science

Journal of Forensic Research

Author(s): Temple AR, Temple AR

Abstract Share this page

Abstract Salicylate poisoning remains a major clinical hazard, usually resulting from accidental ingestions in preschool children, suicidal overdoses in adults and teenagers, and therapeutically acquired intoxication in all ages. Alkalemia or acidemia, alkaluria or aciduria, hypoglycemia or hyperglycemia, and water and electrolyte imbalances may occur; nausea, vomiting, tinnitus, hyperpnea, hyperpyrexia, disorientation, coma, and/or convulsions are common. With chronic, therapeutically induced salicylism, these symptoms may be mistaken for symptoms resulting from the illness for which the salicylates were administered. For acute ingestions, the magnitude of the poisoning is clearly dose related. Blood level determinations are good prognostic indicators for acute ingestions but are of limited value in chronic, therapeutically induced salicylism. Fluid and electrolyte management is the mainstay of therapy. Diuresis, hemodialysis, and hemoperfusion are effective, but the latter two rarely are necessary.
This article was published in Arch Intern Med and referenced in Journal of Forensic Research

Relevant Expert PPTs

Relevant Speaker PPTs

Recommended Conferences

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords